Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

The Equation $x^2+\overline m y^2=\overline k$ in ℤ/p

Kurt Girstmair
The American Mathematical Monthly
Vol. 120, No. 6 (June–July 2013), pp. 546-552
DOI: 10.4169/amer.math.monthly.120.06.546
Stable URL: http://www.jstor.org/stable/10.4169/amer.math.monthly.120.06.546
Page Count: 7
  • Download ($19.00)
  • Cite this Item
Item Type
Article
References
The Equation 


$x^2+\overline m y^2=\overline k$

 in ℤ/pℤ
Preview not available

Abstract

Abstract We present a simple and character-free approach to the determination of the number of nontrivial solutions of the equation \documentclass{article} \pagestyle{empty}\begin{document} $x^2+\overline m y^2=\overline k$ \end{document} in ℤ/pℤ, where m and k are integers not divisible by p.

Page Thumbnails